MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE; BONE PLATE

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE; BONE PLATE
Model Number Distal Femur Plate
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 11/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The patient suffered a standing level fall resulting in a comminuted distal femur fracture.Due to fracture pattern and recent apixaban use, the patient was initially treated with external fixation.Six days later, external fixation was removed and carbofix distal femur plate and screws were implanted.The patient was permitted to weight bear as tolerated.X-ray taken 7 days post-plate implantation indicated that the plate was fractured.A week later the plate and screws were removed in a revision surgery and both retrograde intramedullary femoral nail and titanium distal femur plate were implanted.
 
Additional Manufacturer Narrative
The company found out about this case in a published article during literature search.Several attempts were made to achieve additional details regarding the case and the involved products (both via email and phone).On the (b)(6) 2022 the surgeon has provided the surgery date and the lot number of the involved plate.He also confirmed that the plate was discarded and it is not available for evaluation.Examination of the manufacturing records of the involved implant indicated it was manufactured according to specification.Since the involved plate is not available for physical evaluation and in the absence of additional information, it is difficult to determine the cause of this incident.

Brand Name
PICCOLO COMPOSITE DISTAL FEMUR PLATE
Common Device Name
BONE PLATE
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11, ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
Manufacturer (Section G)
CARBOFIX ORTHOPEDICS LTD.
11, ha'hoshlim st.
herzeliya, 46724 11
IS   4672411
Manufacturer Contact
alexandra vikanova
11, ha'hoshlim st.
herzeliya, 46724-11
IS   4672411
MDR Report Key13535021
Report Number9615128-2022-00001
Device Sequence Number4072935
Product Code HRS
UDI-Device Identifier07290109335308
UDI-Public(01)07290109335308(17)230401(10)91656
Combination Product (Y/N)N
PMA/510(K) Number
K143496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberDistal Femur Plate
Device Catalogue NumberDFERN1816
Device Lot Number91656
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2022
Initial Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale